, like most opioids
, stays in your system for up to 72 hours depending on the speed of your metabolism. The effects do not last this long, though.
Theoretically, that patch you chewed (when used as directed) is probably meant to last either 24-72 hours or even more, depending on the manufacturer. By chewing it up, however, you effectively turned that patch into an immediate-release, short acting opioid
. Like most other short-acting opioids, the effects of immediate release fentanyl last somewhere in the ballpark of 3-6 hours. For what its worth, fentanyl is not particularly known for its euphoric qualities... or lack thereof... Which is most likely why you "didn't feel much but a little head change." Along with the great danger inherent with taking such a potent opioid, fentanyl is, IMO, one narcotic that should be used only for its intended purposes (that is, strong analgesia and sedation.)
Even though the effects only last about as long as noted above when the time release properties of a patch are circumvented, I would give it as much time as possible before taking any hydrocodone
. It's probaby safe to take it about 6 hours after last ingesting ANY fentanyl, assuming it's not a humongous dose of hydrocodone. Most immediate-release, short acting opioids are directed to be taken every 4-6 hours as needed. Like I said, though, I would wait as long as you can manage just to be on the safe side and help ensure the hydrocodone will be at least somewhat effective.
To be honest, man, it's incredibly unwise for someone who normally takes hydrocodone to mess around with fent. Forget about the fact that it's so risky, but without taking into account different ROAs, fentanyl is 83-166 stronger than hydrocodone
. (Hydrocodone is .6x as strong as morphine
and fentanyl is 50-100x stronger than morphine.) After only 3 days of chewing on that patch, I would not be at all surprised if you find your hydrocodone to be far less effective than before the fent. You may not find this, but it is not outside of the realm of possibility at all. I am prescribed oxycodone
and if I need to get IV dilaudid in the ER, even that takes a day or two to "recover" from, and fentanyl is much stronger than dilaudid. This potential sudden tolerance increase is applicable to both analgesic effectiveness and recreational value.
I would personally recommend against doing this again, especially given you normally take hydrocodone. Fentanyl can kill those with much higher tolerances than you probably have. It destroys your tolerance and even short stints can be hard to return from. You're free to do whatever you choose but I would really think about repeating this experience. That just me, though.